New Jersey, 2013Flood in New Jersey, September 22, 2013
September 22, 2013 · NWS PHI · 1 event in 1 county or zone
The runoff from heavy rain from showers and isolated thunderstorms caused minor flooding along the Cooper River in Camden County. m.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The runoff from heavy rain from showers and isolated thunderstorms caused minor flooding along the Cooper River in Camden County. Rain began during the early evening on the 21st and fell at its heaviest between 10 p.m. EDT on the 21st and 2 a.m. EDT on the 22nd. The rain exited the state between 3 a.m. EDT and 5 a.m. EDT on the 22nd. Event totals in Camden County averaged 1 to 2 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 21, 8:29 PM EST, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 8:29 PM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT SAT SEP 21 2013
.SYNOPSIS...
A COLD FRONT APPROACHING THE REGION FROM THE WEST WILL CROSS THE
AREA TONIGHT ACCOMPANIED BY RAIN...SOME OF IT HEAVY. HIGH
PRESSURE WILL BUILD IN AGAIN FROM THE NORTHWEST ON SUNDAY AND
BASICALLY REMAIN OVER THE AREA FOR THE COMING WEEK. THIS WILL
RESULT IN A STRETCH OF FAIR WEATHER WITH SOMEWHAT COOL
TEMPERATURES AT THE BEGINNING OF THE WEEK BUT BECOMING MILDER BY
MID AND LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RAIN AND RAIN SHOWERS CONTINUE TO MAKE THEIR WAY EAST THIS
EVENING...AND SHOULD REACH THE COAST BY 11 PM. THERE ARE A FEW
POCKETS OF HEAVIER RAIN...BUT GENERALLY AN INCH OR LESS IS
EXPECTED FROM THIS EVENT. ANY FLOODING THAT MAY DEVELOP IN HEAVIER
RAIN BANDS WOULD BE NUISANCE POOR DRAINAGE TYPE. THUNDERSTORMS
ARE NO LONGER EXPECTED AS THE AIR IS TOO STABLE. MOST OF THE RAIN
WILL BE OUT OF HERE BY SUNRISE SUNDAY MORNING.
ADJUSTED POPS CONSIDERABLY WITH THIS FCST. WENT LOWER ERLY ON,
ESPECIALLY E AND KEPT FAIRLY HIGH POPS EVERYWHERE TWD 22/06Z, AND
THEN REDUCED FROM 06-12Z.
MOS GUID LOOKED REASONABLE AND WAS GENLY FOLLOWED.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRES BUILDS IN BEHIND THE DEPARTING CDFNT AND SUN LOOKS TO
BE A GENLY DRY AND BLUSTERY DAY. THE COLD ADVECTION BEHIND THE
FRONT WILL BE QUITE STRONG AND A GOOD NWLY FLOW WILL DEVELOP. AS
MENTIONED ABOVE, SOME STRAY MRNG SHWRS CAN NOT BE RULED OUT, THE
FURTHER E ONE GOES, BUT BY LATER MRNG EVEN THESE SHUD BE OVER AND
PRETTY MUCH ALL AREAS WILL BECOME MOSTLY SUNNY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT DURING THE EXTENDED
FORECAST PERIOD WILL RESULT IN FAIR AND DRY WEATHER CONDITIONS,
WITH TEMPERATURES RUNNING 3-6 DEGREES BELOW NORMAL DURING THE
BEGINNING OF THE PERIOD AND TRENDING TOWARD OR SLIGHTLY ABOVE
SEASONAL NORMALS IN THE LATTER PORTION OF THE PERIOD. LEANED
PRIMARILY TOWARD WPC EXTENDED GUIDANCE FOR THE DAY 3-7 TIME
PERIOD, AND NEW TEMPERATURES WERE A DEGREE OR TWO COOLER THAN THE
PREVIOUS FORECAST. IN THE SUNDAY NIGHT THROUGH MONDAY NIGHT
PERIOD, USED AN ADJUSTED MAV/MET BLEND.
POP GUIDANCE THROUGH THE PERIOD WAS PRIMARILY IN THE SINGLE
DIGITS, AND WAS USED WITH LITTLE OR NO CHANGE.
THIS TIME OF YEAR, EVEN A DRY FORECAST CAN STILL PRODUCE EARLY
MORNING FOG, PARTICULARLY IN VALLEY LOCATIONS. WIND FORECASTS FOR
SEVERAL NIGHTS IN THIS TIME PERIOD GO CALM, ALSO FAVORING THE
POSSIBILITY OF FOG. THATS ABOUT THE ONLY SENSIBLE WEATHER TO
MENTION BEYOND FAIR AND DRY. OVERALL, A VERY PLEASANT AUTUMN
FORECAST FOR ANY OUTDOOR ACTIVITIES.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
AFTER A VERY DIFFICULT MRNG AT SOME TAF SITES DUE TO DENSE FOG AND
LOW CLOUDS, ALL TERMINALS HAVE BECOME VFR THIS AFTN.
GENERALLY MVFR CONDITIONS ARE EXPECTED AT MOST TAF SITES BETWEEN
NOW AND 06Z, WITH AN OCCASSIONAL IFR POSSIBLE IN HEAVIER RAIN IF
IT HAPPENS TO MOVE RIGHT OVER AN AIRPORT. THUNDERSTORMS ARE NO
LONGER EXPECTED. SOUTH WINDS WILL CHANGE OVER TO WEST...THEN
NORTHWEST DURING THE OVERNIGHT HOURS BEHIND THE FRONT.
AS HIGH PRESSURE MOVES INTO THE AREA AND A GOOD NWLY FLOW DEVELOPS,
WIND CUD GUST AS HIGH AS 20 KTS DURG THE LATE MRNG AND AFTN ON
SUN.
OUTLOOK...
VFR CONDS ARE EXPECTED FOR SUNDAY NIGHT THROUGH THURSDAY. WEATHER
WILL BE DRY.
&&
.MARINE...
A CDFNT WAS APPROACHING FROM THE W AND WILL REACH THE CSTL WATERS
SUN MRNG. PRECIP WILL DEVELOP IN ADVANCE OF THE CFP AND SOME TSTMS
ARE PSBL. SWLY FLOW WILL INCREASE IN ADVANCE OF THE FRONT AND THIS
WILL, IN TURN CAUSE SEAS TO RISE. THEREFOR, AN SCA IS SCHEDULED TO
GO INTO EFFECT A 6 PM. THE WIND WILL REMAIN GUSTY BEHIND THE FRONT
ON SUN (BUT FROM THE NW) SO THE SCA WILL STAY IN EFFECT UNTIL 6 PM
SUN, THOUGH ITS PSBL IT MAY BE ABLE TO BE CANCELED SOONER.
OUTLOOK...
WINDS MAY STILL BE GUSTING IN THE 20 TO 24 KT RANGE ON SUNDAY
NIGHT, SO EVEN THOUGH SUB ADVISORY CONDITIONS ARE EXPECTED, IT MAY
BE CLOSE. A NW FETCH ON SUNDAY NIGHT WILL KEEP ROUGH WAVE
CONDITIONS ON THE BAY DUE TO SHORT WAVE PERIOD AND ENHANCED FLOW
DOWN THE BAY.
WINDS AND SEAS DIMINISH ON MONDAY, AND REMAIN WELL BELOW SCA
LEVELS INTO THE LATTER PORTION OF THE WEEK.
&&
.RIP CURRENTS...
LONG PERIOD SWELLS CONTINUE ACRS THE REGION AND WITH GUSTY S TO SW
WIND EXPECTED IN ADVANCE OF A CDFNT, A MODERATE RISK OF RIP CURRENTS
REMAINS IN EFFECT FOR NJ TODAY, BUT LOW FOR DE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...NIERENBERG/MIKETTA
SHORT TERM...NIERENBERG
LONG TERM...SZATKOWSKI
AVIATION...SZATKOWSKI/NIERENBERG/MIKETTA
MARINE...SZATKOWSKI/NIERENBERG/MIKETTA
RIP CURRENTS...
Hazardous weather outlook, Sep 21, 4:45 PM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT SAT SEP 21 2013
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-222145-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
545 PM EDT SAT SEP 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WIDESPREAD RAIN TONIGHT COULD PRODUCE LOCALIZED FLOODING IN LOW
LYING OR FLOOD PRONE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024-026-222145-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
545 PM EDT SAT SEP 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-222145-
DELAWARE BEACHES-
545 PM EDT SAT SEP 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-222145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
545 PM EDT SAT SEP 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Camden
- When
- September 22, 1:34 AM EST to 2:17 AM EST
- Where
- Camden County, 0.45 mi ENE of Haddonfield to 0.54 mi NNE of Haddonfield
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.902, -75.022
The runoff from the heavy rain that fell during the evening of the 21st and overnight caused minor flooding along the Cooper River. The Cooper River at Haddonfield was above its 2.8 foot flood stage from 234 a.m. EDT through 317 a.m. EDT on the 22nd. It crested at 3.08 feet at 245 a.m. EDT. Event precipitation totals included 1.95 inches in Stratford, 1.68 inches in Lindenwold, 1.55 inches in Collingswood, 1.50 inches in Mount Ephraim and 1.39 inches in Cherry Hill.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Oregon, September 22, 2013$8.0 million · 3 events
- Flash Flooding and Hail in Colorado, September 22 to 23, 2013$85,000 · 2.5 in hail · 20 events
- Flash Flooding and Hail in Utah, September 22, 2013$20,000 · 1.5 in hail · 6 events
- Hail and Damaging Wind in Colorado, September 22, 2013$10,000 · 1 in hail · 6 events
- Hail and Damaging Winds in New Mexico, September 22, 2013$5,000 · 1.25 in hail · 6 events
- Damaging Winds in Colorado, September 22, 201366 kt wind · 3 events
- Winter Weather in Colorado, September 22 to 23, 20132 events
- Damaging Wind in South Carolina, September 22, 2013$6,000 · 61 kt wind · 1 event
- Tornado in North Carolina, September 22, 2013$10,000 · EF0 · 1 event
- High Wind in Oregon, September 22, 201353 kt wind · 1 event
- Damaging Wind in Arizona, September 22, 201356 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478039.